Alert archive / Louisiana / Tornado Warnings in 2022

Tornado Warning 22, NWS Lake Charles, LA

April 13, 2022Rapides Parish, Vernon Parish, Louisiana

NWS Lake Charles, LA issued this tornado warning at Apr 13, 2022, 5:50 PM CDT for Rapides Parish, Vernon Parish, Louisiana. It was in force for 10 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 13, 2022, 5:50 PM CDT (22:50 UTC)
Expired
Apr 13, 2022, 6:00 PM CDT
In force
10 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Rapides Parish, LA, Vernon Parish, LA

The radar

The Ft Polk radar (KPOE), 19 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 13, 5:25 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.8 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2022-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1758 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2022-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 292 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1758 J/kg
Mixed-layer CIN
-149 J/kg
Mixed-layer LCL
617 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
292 m²/s²
0-3 km storm-relative helicity
450 m²/s²
Significant tornado parameter
0.8
Supercell composite
10.5

Open this sounding in Storm Lab

The text

As transmitted.

664 
WFUS54 KLCH 132250
TORLCH
LAC079-115-132315-
/O.NEW.KLCH.TO.W.0022.220413T2250Z-220413T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lake Charles LA
550 PM CDT Wed Apr 13 2022

The National Weather Service in Lake Charles has issued a

* Tornado Warning for...
  West central Rapides Parish in central Louisiana...
  East central Vernon Parish in west central Louisiana...

* Until 615 PM CDT.
    
* At 550 PM CDT, a severe thunderstorm capable of producing a tornado
  was located near Sieper, or 8 miles northwest of Hineston, moving
  east at 30 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Sieper around 555 PM CDT.
  Hineston and Otis around 605 PM CDT.
  Gardner around 610 PM CDT.
  Elmer around 615 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 3119 9293 3128 9292 3130 9255 3106 9261
TIME...MOT...LOC 2250Z 280DEG 28KT 3122 9287 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

24
1 follow-up statement
738 
WWUS54 KLCH 132300
SVSLCH

Severe Weather Statement
National Weather Service Lake Charles LA
600 PM CDT Wed Apr 13 2022

LAC079-115-132310-
/O.CAN.KLCH.TO.W.0022.000000T0000Z-220413T2315Z/
Rapides LA-Vernon LA-
600 PM CDT Wed Apr 13 2022

...THE TORNADO WARNING FOR WEST CENTRAL RAPIDES AND EAST CENTRAL
VERNON PARISHES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.  However gusty winds are
still possible with this thunderstorm.

A Tornado Watch remains in effect until 1000 PM CDT for central and
west central Louisiana.

LAT...LON 3119 9293 3128 9292 3130 9255 3106 9261
TIME...MOT...LOC 2259Z 280DEG 28KT 3121 9278 

$$

24

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Apr 13, 3:53 PM CDT, 1 hour 57 minutes earlier.

Area forecast discussion, Apr 13, 3:53 PM CDT, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
353 PM CDT Wed Apr 13 2022

.SHORT TERM [Tonight through Friday]...
Convection is beginning to fire across the area this afternoon
ahead of the cold front extending across northeast Texas this
afternoon. 18Z KLCH special RAOB measured rather impressive severe
weather parameters including 2800 J/KG surface based CAPE, 37
knots of 0-1 km shear a short time ago, but convection will need
to overcome a four degree cap around 900 mb that appears to be
holding the stronger activity at bay for the time being. Pwats
also continue to increase this afternoon which will support high
rainfall rates. Guidance has been consistent on the frontal
boundary progressing through the area at a steady clip which
should limit the flash flood potential although some nuisance
street flooding will be possible. The front should clear lower
acadiana by shortly after midnight with precip coming to an end
quickly in it's wake and skies clearing by morning. Much cooler,
drier air will advect into the region Thursday morning on brisk
northerly winds.

High pressure will quickly slide across the southern plains
Thursday and off the east coast by Friday morning turning winds
back out of the south and lifting a warm front out of the gulf.
Guidance has backed off of the PoPs somewhat as the boundary
advances to the north, but isolated showers will still be possible
in the warm, moist airmass Friday.

Jones

.LONG TERM [Saturday through Wednesday]...
- KNEW 131858
WRKJR

To start the period forecast area will be on the warm side of a
frontal boundary that will be located from the Arklatex into the
Lower Mississippi Valley. With that, warm and humid conditions can
be expected over Easter Weekend. Upper level disturbances will
initiate occasional shower activity, mainly over northern zones
closer to the frontal boundary.

Northern stream upper level trough will push eastward on Sunday
night, and this will push the frontal boundary south as a cold front
and move across the forecast area by early Monday morning. Highest
pops during this period will occur ahead of this cold front.

After the front moves through, somewhat cooler and drier conditions
will occur during early next week.

Rua

&&

.MARINE...

Widespread showers and thunderstorms will push through the
coastal waters this afternoon into this evening along a cold
front that will stall offshore. Some of these storms will have
the potential to be strong to severe. Elevated onshore flow and
seas will persist through the day ahead of the boundary turning
offshore, but remaining strong behind the front Thursday. Winds
will turn back onshore Friday through the weekend as high
pressure slides east of the area.

66

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  50  76  53  81 /  70   0   0  20
LCH  55  78  56  79 /  80  10   0  20
LFT  58  79  57  81 /  90  10  10  20
BPT  55  81  59  80 /  50   0  10  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Advisory until 7 PM CDT this evening for GMZ430-432-
     435-450-452-455-470-472-475.

     Small Craft Advisory from 1 AM to 3 PM CDT Thursday for GMZ430-
     432-435-450-452-455-470-472-475.

&&
Hazardous weather outlook, Apr 13, 3:53 PM CDT, 1 hour 57 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
353 PM CDT Wed Apr 13 2022

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-142100-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron-
Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton-
Southern Jasper-Southern Newton-
353 PM CDT Wed Apr 13 2022

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana and
southeast Texas.

.DAY ONE...This afternoon and tonight.

Widespread showers and thunderstorms will develop this afternoon into
this evening along and ahead of a cold front pushing through the
area. Some of these storms will have the potential to be strong to
severe with damaging winds, large hail and a few tornadoes. In
addition to the severe weather threat, periods of heavy rainfall can
be expected that may lead to localized street flooding. Away from
storms, strong and gusty southerly winds will continue through the
evening before turning out of the north behind the front early
Thursday morning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A warm front will lift out of the gulf Friday accompanied by isolated
to scattered showers and thunderstorms. Weak upper level disturbances
moving across the area will keep isolated showers and thunderstorms
possible through the weekend before another cold front pushes through
the region Monday. Severe weather is not expected over the weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-435-450-452-455-470-472-475-142100-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
353 PM CDT Wed Apr 13 2022

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 3 PM CDT THURSDAY...

This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...This afternoon and tonight.
Strong onshore winds will continue through the evening. Widespread
showers and thunderstorms will develop across the coastal waters
this evening along and ahead of a cold front pushing through the
area. Some of these storms will have the potential to be strong to
severe with damaging winds, large hail and waterspouts. Strong
offshore winds will develop behind the front Thursday morning.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Strong offshore winds will continue through the day Thursday before
weakening Thursday night.

A warm front will lift out of the gulf Friday accompanied by
isolated to scattered showers and thunderstorms. Weak upper level
disturbances moving across the area will keep isolated showers and
thunderstorms possible through the weekend before another cold front
pushes through the region Monday. Severe weather is not expected over
the weekend.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 9:01 AM CDTRiver Flood WarningLCHCalcasieu5 days
Apr 13, 3:53 PM CDTSmall Craft AdvisoryLCH24 hr
Apr 13, 5:08 PM CDTSevere Thunderstorm Warning Considerable damage threatLCHRapides, Vernon67 min
Apr 13, 6:45 PM CDTSpecial Weather StatementLCHAvoyelles30 min

Nearby

Tornado Warnings in Louisiana, 2022Every tornado warning in 2022Tornadoes in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.